Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 137, NWS St. Louis, MO

June 11, 2009Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 11, 2009, 6:36 AM CDT for Osage County, Missouri. It took effect at Jun 11, 2009, 7:18 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2009, 6:36 AM CDT (11:36 UTC)
In effect from
Jun 11, 2009, 7:18 AM CDT
Expired
Jun 11, 2009, 1:08 PM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Osage County, MO

The radar

The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maries River at Westphalia (WPHM7).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 111136
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
636 AM CDT THU JUN 11 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 


  MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF 1 TO 2 INCHES OF PRECIPITATION
RECEIVED ACROSS THE BASIN OVER THE PAST 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC151-121136-
/O.NEW.KLSX.FL.W.0137.090611T1218Z-090613T0000Z/
/WPHM7.1.ER.090611T1218Z.090611T1800Z.090612T0000Z.NO/
636 AM CDT THU JUN 11 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MARIES RIVER NEAR WESTPHALIA.
* UNTIL FRIDAY EVENING.
* AT  6:00 AM THURSDAY THE STAGE WAS 9.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 11.4 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY THIS EVENING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/12  06/13  06/14  06/15  06/16

MARIES RIVER
  WESTPHALIA       10    9.68       6.4    3.6    2.9    2.6
1 follow-up statement
000 
WGUS83 KLSX 111808
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
108 PM CDT THU JUN 11 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...
 

  MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS FLOODING EVENT
NEAR WESTPHALIA...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC151-111838-
/O.CAN.KLSX.FL.W.0137.000000T0000Z-090613T0000Z/
/WPHM7.1.ER.090611T1126Z.090611T1245Z.090611T1356Z.NO/
108 PM CDT THU JUN 11 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE MARIES RIVER NEAR WESTPHALIA.
* AT 12:00 PM THURSDAY THE STAGE WAS 7.2 FEET. 
* FELL BELOW FLOOD STAGE AT  8:56 AM THURSDAY.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 2.0 FEET BY FRIDAY 
  MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/12  06/13  06/14  06/15  06/16

MARIES RIVER
  WESTPHALIA       10    7.17       2.0    1.7    1.6    1.4    1.2

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 11, 4:27 AM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 11, 4:27 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
427 AM CDT THU JUN 11 2009

.DISCUSSION...
/359 AM CDT THU JUN 11 2009/

.SYNOPSIS...
WSW ZONAL FLOW TO TRANSITION TO A TROUGH ALONG THE WEST COAST AND
RIDGING ACROSS THE CENTER OF THE US BY MIDDLE OF NEXT WEEK. IN THE
MEANTIME...WILL HAVE TO DEAL WITH PESKY FRONT THROUGH MONDAY.
THE FRONT CURRENTLY EXTENDS FROM CENTRAL IN/IL TO S OF KC METRO TO
TX PANHANDLE. WV IMAGERY INDICATES SW ENTERING WESTERN MO. RADAR SHOWS
ELEVATED ACTIVITY ACROSS MOST OF NORTHERN MO WITH SOME ADDITIONAL
SHRA/TSTMS DEVELOPING ACROSS EAST CENTRAL MO.

.TODAY AND TONIGHT...
SW AND SURFACE WAVE TO TRAVERSE AREA THIS MORNING INDUCING
ADDITIONAL PRECIP. PRECIP TO END BY AFTERNOON AS SUBSIDENCE BEHIND
SW INCREASES. FRONT PUSHES OUT OF MO AND IL OVERNIGHT ONLY TO
WOBBLE BACK AND FORTH OVER THE WEEKEND. TRYING TO PIN DOWN TIMING
OR COVERAGE IN THIS PATTERN HAS PROVEN DIFFICULT AT BEST. THIS HAS
RESULTED IN BROAD BRUSHING OF LOW CHANCE POPS OVER THE WEEKEND.
WITH THE FRONT IN THE PROXIMITY AND NUMEROUS RIPPLES IN THE UPPER
LEVEL FLOW...ANY OF THESE COULD TOUCH OFF SHRA/TSTMS.

TRIED TO FOLLOW THE ECMWF MORE CLOSELY WITH THIS PACKAGE AS IT HAS
BEEN THE MOST CONSISTENT WITH A MORE ZONAL FLOW THIS WEEK. THE NAM
HAS CONTINUED TO BE MORE AMPLIFIED AND THE GFS CONTINUES TO BE
AFFECTED BY CONVECTIVE FEEDBACK AS WELL AS DEVELOPING A SURFACE
LOW SAT NIGHT/SUN MORNING.

WENT AT OR BELOW THE COOLEST GUIDANCE FOR THE MOST PART. MOST OF
THE AREA SHOULD BE NORTH OF THE BOUNDARY FOR A GOOD PORTION OF THE
WEEKEND...WITH CLOUDS...E/NE FLOW AND PRECIP CHANCES...SHOULD KEEP
US BELOW AVERAGE THROUGH THE WEEKEND.

FRONT FINALLY MOVES NORTH OF THE REGION BY TUESDAY AS THE RIDGE AT
500 MB STRENGTHENS. TEMPERATURES LOOK TO WARM DURING THE SECOND
HALF OF NEXT WEEK. NO CHANGES MADE PAST MONDAY.

MILLER

&&

.AVIATION...
/1245 AM CDT THU JUN 11 2009/
FOR THE 06Z TAFS...
PRIMARY CHALLENGE FOR THE NEXT 6-10 HOURS WILL BE IFR/LIFR
STRATUS...AND SECONDARY CHALLENGE IS WHERE SHOWERS AND STORMS WILL
REDEVELOP. WE STILL HAVE A SURFACE FRONT HANGING AROUND THE AREA
WHICH WILL HELP FOCUS MOISTURE AND CREATE STRATUS TONIGHT...KCOU
HAS ALREADY BOUNCED DOWN TO LIFR...THEN BACK UP TWICE. THIS WILL
LIKELY BE THE RULE ACROSS THE AREA THRU SUNRISE. ALSO...LOW LEVEL
JET IS HELPING TO FORCE MORE STORMS OVER WESTERN MISSOURI...WITH
A FEW SHOWERS POPPING IN CENTRAL AND SOUTHWEST MO AS WELL. WILL
LIKELY SEE AT LEAST ISOLATED SHOWERS POP UP ACROSS THE AREA
THROUGH THE REST OF THE OVERNIGHT HOURS...AND THE AREA OF MORE
WIDESPREAD SHOWERS AND STORMS MOVE INTO CENTRAL AND NORTHEAST MO
BETWEEN 11Z AND 12Z.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 11, 4:58 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
458 AM CDT THU JUN 11 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121000-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
458 AM CDT THU JUN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS CHANCE FOR THUNDERSTORMS AREA WIDE THIS MORNING. THE
CHANCE FOR THUNDERSTORMS WILL CONTINUE THIS AFTERNOON ACROSS THE
EASTERN OZARKS AND SOUTHWEST ILLINOIS. SOME OF THE STORMS THIS
AFTERNOON MAY BECOME STRONG TO SEVERE AND WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS RETURN TO THE FORECAST SATURDAY AND CONTINUE INTO
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

In the hours before

Special weather statement, Jun 11, 3:34 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
334 AM CDT THU JUN 11 2009

MOZ018-019-026-027-110915-
KNOX MO-LEWIS MO-MARION MO-SHELBY MO-
334 AM CDT THU JUN 11 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KNOX...WESTERN LEWIS...
NORTHERN SHELBY AND NORTHWESTERN MARION COUNTIES UNTIL 415 AM CDT...

AT 334 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF ATLANTA...OR 12 MILES SOUTHEAST
OF LA PLATA...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...EDINA...PLEVNA...KNOX
CITY...STEFFENVILLE...LA BELLE...LEWISTOWN...HURDLAND...NOVELTY...
LEONARD...BETHEL AND NEWARK.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:07 PM CDTTornado WarningLSXCole, Moniteau38 min
Jun 10, 7:07 PM CDTTornado WarningLSXCrawford23 min
Jun 10, 7:35 PM CDTTornado WarningLSXCrawford40 min
Jun 10, 7:37 PM CDTSevere Thunderstorm WarningLSXCole, Osage38 min
Jun 10, 7:43 PM CDTSevere Thunderstorm WarningLSXGasconade, Osage47 min
Jun 10, 7:47 PM CDTTornado WarningLSXMoniteau21 min
Jun 10, 8:06 PM CDTSevere Thunderstorm WarningLSXCallaway, Franklin, Gasconade, Montgomery, Osage, Warren24 min
Jun 10, 8:07 PM CDTFlash Flood WarningLSXCole, Crawford, Gasconade, Moniteau, Osage6 hr
Jun 10, 8:11 PM CDTSevere Thunderstorm WarningLSXFranklin49 min
Jun 10, 8:27 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis, City of Saint Louis37 min
Jun 10, 8:43 PM CDTSevere Thunderstorm WarningLSXCrawford34 min
Jun 10, 8:44 PM CDTSevere Thunderstorm WarningLSXCallaway, Gasconade, Montgomery, Osage, Warren22 min
Jun 10, 8:49 PM CDTFlash Flood WarningLSXFranklin, Jefferson, Saint Louis, Washington, City of Saint Louis6 hr
Jun 11, 10:02 AM CDTRiver Flood WarningLSXCallaway, Osage71 hr
Jun 11, 10:02 AM CDTRiver Flood WarningLSXGasconade, Montgomery4 days
Jun 11, 10:11 AM CDTRiver Flood WarningLSXGasconade, Montgomery71 hr

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.